What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 18, 3:09 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Jul 18, 3:09 PM EST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
409 PM EDT Sun Jul 18 2021
.NEAR TERM [Tonight through Monday]...Low-mid level ridge has
shifted south of the area today with short wave trough moving into
Ga. This trough and a southwest flow has greatly increased
moisture and showers/storms over the area as the seabreezes and
outflow boundaries merging inland. Slow moving cells will produce
locally heavy rainfall through the evening hours. Expect
covection to gradually decrease by around midnight. Numerous
storms expected again on Monday as the southwest flow increases
with troughing deepening over the se states. Coverage of storms
will increase by mid-afternoon near the east coast where the
seabreeze merger should occur. Deep moisture(PWATs 2"+) will
remain across the area with locally heavy rainfall and minor
flooding possible.
.SHORT TERM [Monday night through Wednesday night]...A deep moist
sw flow will remain across the area with positively tilted trough
to the nw and ridge to the south. Scattered to numerous diurnal
storms expected producing locally heavy rainfall and strong gusty
winds. Temperatures will be near average with above average pops.
.LONG TERM [Thursday Through Sunday]...Upper ridge will remain to
the south while troughing remains to the north. Some drier air
aloft may bring a slight decrease in areal coverage of storms on
Thursday as the ridge briefly strengthens over central Fl. Numerous
diurnal storms expected again Friday through Sunday as the ridge
weakens and moisture increases. Temperatures will be at or slightly
above average.
&&
.MARINE...High pressure axis will remain to the south while a cold
front stalls to the northwest of the area the next few days. A
southwest flow will prevail with scattered to numerous late day
showers and thunderstorms expected over the coastal waters the
next few days. Winds will be mostly around 10 knots with seas 2 to
3 feet.
Rip Currents: Moderate risk continues through Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 88 72 87 71 / 50 90 40 80 20
SSI 76 89 76 89 77 / 50 80 50 60 30
JAX 74 90 74 91 74 / 50 80 30 70 20
SGJ 75 88 75 89 75 / 50 70 30 60 20
GNV 73 88 72 89 72 / 50 90 30 70 10
OCF 73 88 73 89 73 / 50 90 30 70 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 18, 3:33 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT Sun Jul 18 2021
GAZ134>136-151-250-182115-
Pierce GA-Bacon GA-Appling GA-Wayne GA-Northern Ware GA-
433 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...NORTH
CENTRAL WARE...BACON...NORTHWESTERN WAYNE AND SOUTHEASTERN APPLING
COUNTIES UNTIL 515 PM EDT...
* At 432 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Dixie Union, or 11 miles
northwest of Waycross, moving north at 15 mph.
* Small hail, wind gusts up to 40 to 50 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Alma, Surrency, Odum, Jamestown, Pebble Hill, Bristol, Dixie Union,
New Lacy and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3182 8204 3182 8202 3180 8201 3179 8199
3179 8196 3176 8194 3175 8191 3173 8191
3171 8188 3168 8185 3120 8244 3136 8263
3141 8263 3183 8227 3186 8209
TIME...MOT...LOC 2032Z 200DEG 14KT 3137 8246
HESSSpecial weather statement, Jul 18, 3:44 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Sun Jul 18 2021
GAZ136-153-182130-
Inland Glynn GA-Wayne GA-
444 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLYNN AND EASTERN
WAYNE COUNTIES UNTIL 530 PM EDT...
* At 443 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Gardi, moving north at 5 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 45 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Jesup, Gardi, Everett, Doctortown, Broadhurst and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 8188 3167 8185 3165 8181 3166 8181
3163 8179 3163 8177 3161 8177 3161 8175
3160 8175 3161 8174 3158 8170 3156 8170
3154 8167 3150 8165 3148 8162 3145 8163
3142 8160 3133 8164 3140 8202 3173 8191
TIME...MOT...LOC 2043Z 179DEG 5KT 3146 8183
HESSLocal storm report, Jul 18, 3:55 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM TSTM WND GST 2 WSW ALMA 31.53N 82.50W
07/18/2021 M43 MPH BACON GA ASOS
ASOS STATION KAMG ALMA.
&&Special weather statement, Jul 18, 4:03 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Sun Jul 18 2021
GAZ133>136-151-182145-
Pierce GA-Bacon GA-Appling GA-Jeff Davis GA-Wayne GA-
503 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIERCE...BACON...
NORTHWESTERN WAYNE...EASTERN JEFF DAVIS AND APPLING COUNTIES UNTIL
545 PM EDT...
* At 502 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles southwest of Surrency,
moving northeast at 25 mph.
* Nickel size hail, excessive cloud-to-ground lightning, wind gusts
of 45 to 55 mph, and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Baxley, Alma, Graham, Surrency, Plant Hatch, Screven, Odum,
Bristol, New Lacy and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 8232 3195 8231 3194 8228 3190 8219
3191 8213 3189 8212 3189 8211 3186 8212
3182 8202 3179 8199 3179 8196 3172 8189
3149 8197 3141 8242 3160 8255 3195 8257
3195 8249 3196 8250 3197 8248
TIME...MOT...LOC 2102Z 203DEG 20KT 3166 8230
HESSLocal storm report, Jul 18, 4:03 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
503 PM EDT SUN JUL 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 2 N ARLINGTON 30.36N 81.60W
07/18/2021 Duval FL UTILITY COMPANY
JEA UTILITIES RESPONEDED TO SEVERE THUNERSTORM WIND
DAMAGE TO INFRASTRURE BETWEEN TARPON DRIVE AND PEELER
ROAD. THE TIME OF DAMAGE WAS BASED ON RADAR.
&&
AENYEDISpecial weather statement, Jul 18, 4:07 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
507 PM EDT Sun Jul 18 2021
FLZ140-240-340-182145-
Central Marion FL-Western Marion FL-Eastern Marion FL-
507 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 545 PM EDT...
* At 506 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Juniper
Springs to 8 miles northeast of Beverly Hills. Movement was
northwest at 15 mph.
* Small hail and wind gusts up to 40 to 45 mph possible with these
storms.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Fort McCoy, Salt Springs, Juniper
Springs, Citra, Lynne, Lake Delancy, Weirsdale and Sparr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2936 8241 2949 8184 2949 8178 2943 8178
2943 8174 2937 8174 2936 8166 2934 8166
2932 8168 2928 8164 2912 8164 2896 8166
2896 8231
TIME...MOT...LOC 2106Z 138DEG 12KT 2918 8176 2899 8234
HESS